Recent Therapeutic Approaches in Toxic Epidermal Necrolysis and Stevens - Johnson syndromeAuthor(s): Anusha Narise, Siddhartha Lolla, Divya Datla, Jyothi Bonam, Neelima Bondada and Santhoshi Gamini
Toxic epidermal necrolysis (TEN) and Stevens-Johnson syndrome (SJS) are rare but potentially life-threatening medical emergencies and involves mucous membrane characterised by widespread epidermal loss. The main cause may be drug induced by some of the frequently used drugs like Antibiotics (chloramphenicol, macrolides, penicillin, quinolones, most commonly by sulphonamides), Anticonvulsants (carbamazepine, phenobarbitone, lamotrigine, valproate, phenytoin), NSAIDs and Allopurinol. Some of the infections like Mycoplasma pneumonia may be responsible for the occurrence of TEN and SJS rarely. This article presents an overview of the aetiology, pathogenesis and clinical features of TEN and SJS and discusses the principles of management and the role of potential disease-modifying therapies.